Mood changes due to use of Abacavir JB
Dec 19, 2000
Six weeks ago I started taking Ziagen (abacavir), as substitute for D4T, which is suspected of giving me peripheral neuropathy. My other HIV treatments are Nelfinavir & 3TC. Since starting abacavir I've been experiencing unusual mood changes, sometimes feeling euphoric & what I describe as feeling like I'm on speed (although I have never tried "speed")& full of energy, but other times having a sense of futility about life & totally lacking energy or interest. I don't think I'm suffering depression so I find these feelings unusual. My question is: Do you have any evidence or anecdotal reports of abacavir causing unexplained mood changes in people taking it. Hope you can help, best wishes, Peter.
Response from Dr. Bartlett
Peter, I am not aware of mood changes being reported with abacavir, but certainly these drugs can have very individualized side effects. If your symptoms continue I would get together with your health care provider and discuss the options.
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Red Spots A Sign Of HIV?
- Sex With A Prostitute Do I Need To Get Tested For HIV
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- Antibiotics Used To Treat Gonorrhea And Chlamydia
- Can You Get Genital Warts In Your Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.